Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 12, NWS Brownsville, TX

March 16, 20088 counties in Texas

NWS Brownsville, TX issued this red flag warning at Mar 16, 2008, 4:53 AM CDT for 8 counties in Texas. It took effect at Mar 16, 2008, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2008, 4:53 AM CDT (09:53 UTC)
In effect from
Mar 16, 2008, 1:00 PM CDT
Expired
Mar 16, 2008, 7:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2008-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2008-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -105 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3829 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-105 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 160953
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
453 AM CDT SUN MAR 16 2008

...A RED FLAG WARNING IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING...

TXZ248>257-161800-
/O.UPG.KBRO.FW.A.0012.080316T1800Z-080317T0000Z/
/O.NEW.KBRO.FW.W.0012.080316T1800Z-080317T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
453 AM CDT SUN MAR 16 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A SURFACE LOW PRESSURE AREA DEVELOPING OVER THE DESERT SOUTHWEST
WILL PRODUCE STRONG SOUTHEAST WINDS BETWEEN 20 AND 30 MILES PER
HOUR BY THIS AFTERNOON WITH OCCASIONAL GUSTS UP TO 35 MILES PER
HOUR. THESE WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND LOW
RELATIVE HUMIDITY VALUES OVER THE WESTERN PORTION OF DEEP SOUTH
TEXAS...WILL RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRE FOR
ALL OF DEEP SOUTH TEXAS THIS AFTERNOON THROUGH THIS EVENING.
THEREFORE...A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT TO 7 PM
CDT SUNDAY.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
ON SUNDAY DUE TO THE EXPECTED STRONG WINDS AND RELATIVELY DRY AIR.
A BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT
KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT
IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND
COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THESE CONDITIONS
INCLUDE SUSTAINED 20 FOOT WINDS OF 25 MPH OR GREATER AND CURED
FUELS...OR THE COMBINATION OF RELATIVE HUMIDITY BELOW 35 PERCENT
FOR 2 HOURS OR MORE AND SUSTAINED 20 FOOT WINDS OF 25 MPH OR
HIGHER WHEN FUELS ARE NOT CURED. THESE CONDITIONS WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

SPEECE
1 follow-up statement
000 
WWUS84 KBRO 170020
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
ISSUED BY NATIONAL WEATHER SERVICE LAKE CHARLES LA
719 PM CDT SUN MAR 16 2008

...EXTREME WILDFIRE GROWTH POSSIBLE ON MONDAY AND TUESDAY...

.A STRONG SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
ON MONDAY INTO TUESDAY AND WILL PRODUCE STRONG SOUTHEAST WINDS.
THESE STRONG WINDS...COMBINED WITH ABUNDANT CURED FUELS...AND LOW
RELATIVE HUMIDITY VALUES WILL RESULT IN AN ENHANCED RISK OF DANGEROUS
WILDFIRE FOR ALL OF DEEP SOUTH TEXAS ON MONDAY. THEREFORE...A RED
FLAG WARNING IS IN EFFECT FROM 10 AM CDT TO 7 PM CDT MONDAY.

CONDITIONS FOR DANGEROUS WILDFIRES WILL AGAIN BE POSSIBLE ON
TUESDAY WITH A FIRE WEATHER WATCH IN EFFECT ON TUESDAY AFTERNOON.

TXZ248>255-170830-
/O.EXP.KBRO.FW.W.0012.000000T0000Z-080317T0000Z/
/O.NEW.KBRO.FW.W.0013.080317T1500Z-080318T0000Z/
/O.NEW.KBRO.FW.A.0013.080318T1800Z-080319T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-
719 PM CDT SUN MAR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. 

STRONG SOUTHEAST WINDS BETWEEN 30 TO 35 MILES PER HOUR WITH
OCCASIONAL GUSTS TO 40 MPH WILL BE POSSIBLE FROM LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON. THESE WINDS...COMBINED WITH
ABUNDANT CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES WILL
RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
ON MONDAY DUE TO THE EXPECTED STRONG WINDS AND RELATIVELY DRY AIR. A
BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT
KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT
IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND
COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

STRONG WINDS WILL ALSO BE POSSIBLE ON TUESDAY. THIS COMBINED WITH
A CONTINUATION OF CURED FUELS WILL ALSO BRING ABOUT DANGEROUS
WILDFIRE POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ256-257-170830-
/O.EXP.KBRO.FW.W.0012.000000T0000Z-080317T0000Z/
/O.NEW.KBRO.FW.W.0013.080317T1500Z-080318T0000Z/
COASTAL WILLACY-COASTAL CAMERON-
719 PM CDT SUN MAR 16 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY. 

STRONG SOUTHEAST WINDS BETWEEN 30 TO 35 MILES PER HOUR WITH
OCCASIONAL GUSTS TO 40 MPH WILL BE POSSIBLE FROM LATE MONDAY
MORNING THROUGH MONDAY AFTERNOON. THESE WINDS...COMBINED WITH
ABUNDANT CURED FUELS...AND LOW RELATIVE HUMIDITY VALUES WILL
RESULT IN AN ENHANCED RISK OF DANGEROUS WILDFIRES.

RESIDENTS ARE URGED NOT TO CONDUCT ANY OUTDOOR BURNING ACTIVITIES
ON MONDAY DUE TO THE EXPECTED STRONG WINDS AND RELATIVELY DRY AIR. A
BURN BAN REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS EXCEPT
KENEDY COUNTY. REMEMBER...FAILURE TO ABIDE BY A BUN BAN MAY RESULT
IN FINES AND CRIMINAL PROSECUTION BY LOCAL LAW ENFORCEMENT AND
COUNTY OFFICIALS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

RUA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Mar 16, 4:15 AM CDT, 38 minutes earlier.

Area forecast discussion, Mar 16, 4:15 AM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
415 AM CDT SUN MAR 16 2008

.DISCUSSION...IR AND WV SATL IMAGERY INDICATES THAT THE 500 MB
TROUGH DIGGING SOUTH ACROSS THE WEST COAST IS MAKING GOOD PROGRESS
TOWARDS THE U.S./MEXICO BORDER REGION. THE ECMWF/GFS AND NAM ARE IN
REASONABLE AGREEMENT IN THE TIMING AND STRENGTH OF THIS FEATURE AS
IT PUSHES EAST TOWARDS THE TX COASTLINE BY LATE TUES/EARLY WED. BOTH
THE ECMWF AND THE GFS PUSH THIS FEATURE THROUGH CENTRAL TX IN THE
00Z TO 12Z WED TIME FRAME. THIS TROUGH WILL ADVECT IN STRONG PV ON
TUES ALONG AND JUST BEHIND THE SURFACE FRONT THAT IS EXPECTED TO
MOVE THROUGH THE REGION ON TUES.  DESPITE THE STRONG UPPER LEVEL
DYNAMICS MOVING IN WITH THIS FEATURE...MEAN RH FIELDS FROM THE GFS
AND ECMWF REMAIN PRETTY LIMITED OVER DEEP SOUTH TX WITH THE BETTER
MOISTURE VALUES CONCENTRATED OVER MAINLY THE EASTERN HALF OF TX. SPC
HAS PLACED THE SOUTHERN EDGE OF THE DAY 2 SLGT RISK TO JUST SOUTH OF
LRD WITH THE DAY 3 SLGT RISK LOCATED JUST NORTHEAST OF THE BRO CWA
EXTENDING NORTHEAST OVER THE LOWER MISS RIVER VALLEY AREA. AS A
RESULT...WILL CONTINUE TO MENTION THE POTENTIAL FOR SVR WX FOR
MONDAY NIGHT INTO TUESDAY IN THE CURRENT HWO. THE SLOW EASTWARD
PROGRESSION OF THIS TROUGH AXIS WILL MAINTAIN A TIGHT PGF OVER THE
BRO CWA FROM TODAY THROUGH TUES. ACCORDINGLY...EXPECT CONDITIONS
NEAR OR EXCEEDING WIND ADVISORY LEVELS IN THE SHORT TERM DURING THE
DAYLIGHT HOURS. MAV AND MET TEMPS ARE IN GOOD AGREEMENT FOR THE MOST
PART WITH THE EXCEPTION OF TUES WHERE THE NAM PULLS THE SURFACE
FRONT THROUGH A LITTLE EARLIER THAN THE GFS. AS A RESULT...THE NAM
IS COOLER THAN THE MAV FOR TEMPS ON TUES. WILL STICK CLOSE TO THE
MAV/MET CONSENSUS FOR THE EARLY PERIODS AND WILL LEAN TOWARDS THE
WARMER MAV NUMBERS FOR TUES. THE INCREASING MOISTURE ADVECTION
COMING IN OFF OF THE GULF HAS PRODUCED A GOOD SC AND FOG DECK OVER
THE RERION. ASOS OBS AT THE BRO...PIL...HRL AND MFE HAVE REPORTED
PERIODIC DENSE FOG OVER THE LAST SEVERAL HOURS. HAVE ISSUED A DENSE
FOG ADVISORY FOR THE EASTERN THREE COUNTIES AS A RESULT. THIS SHOULD
BE PRETTY SHORT LIVED AND SHOULD DISSIPATE PRETTY QUICKLY AROUND
SUNRISE. AFTER THIS 500 MB TROUGH EXITS THE REGION LATE TUES/EARLY
WED A WARM AND DRY PATTERN WILL PREVAIL INTO THE 3 TO 7 DAY RANGE AS
WEAK TO MODERATE RIDGING WILL DOMINATE THE REGION. MEX TEMPS AND
POPS LOOK OK IN THE EXTENDED RANGE PERIOD WITH ABOVE NORMAL TEMPS
AND BELOW NORMAL POPS IN PLACE. RUN TO RUN CONSISENCY IN THE GFS MOS
OUTPUT IS OK.
&&

.FIRE WEATHER...HAVE UPGRADED THE FIRE WX WATCH TO A RED FLAG
WARNING FOR THE ENTIRE BRO CWA DUE TO THE COMBINATION OF INCREASING
SURFACE WINDS...LOW DEWPOINTS OVER THE WEST AND THE AMOUNT OF CURED
FUELS.
&&

.AVIATION...SATELLITE IMAGES AND SURFACE OBSERVATIONS CONTINUE TO
INDICATE FOG MOVING INLAND ACROSS THE EASTERN PORTIONS OF THE CWA
EARLY THIS MORNING. CEILINGS WERE NEAR 100FT AT KHRL/KMFE/KPIL TO
NEAR 300FT AT KBRO. VISIBILITIES WERE NEAR 1/4SM WITH FOG AT KMFE TO
NEAR 3SM WITH FOG AT KBRO. LIFR CONDITIONS TO PERSIST WITH THE FOG
THROUGH 15Z SUNDAY. CEILINGS AND VISIBILITIES SHOULD IMPROVE TO VFR
LEVELS AFTER 15Z AS THE FOG LIFTS WITH DIURNAL HEATING AND WINDS
VEER TO THE SOUTHEAST AND INCREASE AS THE PRESSURE GRADIENT
INCREASES ACROSS THE LOWER TX COAST. VFR CONDITIONS SHOULD PREVAIL
UNTIL LOW CEILINGS DEVELOP LATE TONIGHT.
&&

.MARINE...SEAS WERE NEAR 3 FEET WITH EAST WINDS NEAR 10 KNOTS AT
BUOY020 EARLY THIS MORNING. LOW PRESSURE OVER NEW MEXICO AND WEST
TEXAS WITH HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL
INCREASE THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS THIS
AFTERNOON. WINDS WILL VEER TO THE SOUTHEAST AND INCREASE TO 15 TO 25
KNOTS TODAY WITH SEAS BUILDING OFFSHORE LATE. HAVE ALREADY ISSUED
SCA FOR THE LAGUNA MADRE AND THE OFFSHORE WATERS AS A RESULT. THE
PRESSURE GRADIENT WILL CONTINUE TO INCREASE TONIGHT INTO MONDAY WITH
A LOW LEVEL JET DEVELOPING ACROSS THE LOWER TX COAST. VERY STRONG
SOUTHEAST WINDS WILL DEVELOP LATE TONIGHT INTO MONDAY WITH GUSTS TO
NEAR GALE FORCE LIKELY MON AFTERNOON. HAVE ISSUED A GALE WATCH FOR
THE COASTAL WATERS MONDAY AS A RESULT. SEAS WILL CONTINUE TO BUILD
OFFSHORE TO 6 TO 10 FEET TONIGHT AND 9 TO 11 FEET MONDAY WITH THE
INCREASE OF WINDS. THE STRONG SOUTHEAST WINDS WILL CONTINUE MON
NIGHT INTO EARLY TUESDAY BEFORE A STRONG PACIFIC COLD FRONT MOVES
OFFSHORE THE LOWER TX COAST TUES AFTERNOON BRINGING A LINE OF STRONG
TO SEVERE THUNDERSTORMS THROUGH THE COASTAL WATERS. WINDS WILL SHIFT
TO THE NORTHWEST AND INCREASE IN THE WAKE OF THE FRONT ALLOWING SEAS
TO FALL RAPIDLY OFFSHORE TUES EVENING BUT WILL INCREASE LATE TUES
NIGHT AS WINDS CONTINUE TO INCREASE FROM THE NORTHWEST. WINDS AND
SEAS SHOULD FINALLY DIMINISH WEDNESDAY AFTERNOON AS THE PRESSURE
GRADIENT BEGINS TO DECREASE WITH HIGH PRESSURE BUILDING INTO THE
WESTERN GULF OF MEXICO. WINDS WILL CONTINUE TO DIMINISH AND VEER TO
THE NORTHEAST AND EAST WED NIGHT INTO EARLY THURSDAY WITH THE RIDGE
MOVING EASTWARD. A EAST TO SOUTHEAST FLOW SHOULD PREVAIL THURSDAY
WITH HIGH PRESSURE ACROSS SOUTHEAST U.S. AND LOW PRESSURE DEVELOPING
ON THE LEE SIDE OF THE ROCKIES.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  81  71  84  71 /   0  10  10  20
BROWNSVILLE          87  72  85  71 /   0  10  10  20
HARLINGEN            86  71  87  71 /   0  10  10  20
MCALLEN              89  71  89  71 /   0  10  10  20
RIO GRANDE CITY      89  71  89  70 /   0  10  10  20
SOUTH PADRE ISLAND   78  72  84  71 /   0  10  10  20

&&

.BRO WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY UNTIL 8 AM CDT
THIS MORNING FOR TXZ254>257. RED FLAG WARNING FROM 1 PM THIS
AFTERNOON TO 7 PM CDT THIS EVENING FOR TXZ248>257. WIND ADVISORY
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR TXZ251-253>257.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 AM CDT MONDAY FOR
GMZ130-132-135. DENSE FOG ADVISORY UNTIL 8 AM CDT THIS MORNING FOR
GMZ130-132. SMALL CRAFT ADVISORY FROM NOON TODAY TO 1 PM CDT MONDAY
FOR GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...60
MARINE/AVIATION/MESO...61
Hazardous weather outlook, Mar 15, 11:08 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1108 PM CDT SAT MAR 15 2008

GMZ130-132-135-150-155-170-175-TXZ248>257-161100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1108 PM CDT SAT MAR 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS SUNDAY
AS THE PRESSURE GRADIENT IS EXPECTED TO INCREASE SUNDAY AFTERNOON ALLOWING
WINDS TO INCREASE FROM THE SOUTHEAST AT 20 TO 30 MPH WITH GUSTS TO
NEAR 35 MPH POSSIBLE. WITH LOW RELATIVE HUMIDITY LEVELS ACROSS THE
WESTERN PORTIONS OF DEEP SOUTH TEXAS AND WITH CURED FUELS ACROSS
THE AREA...THESE WINDS WILL RESULT IN AN ENHANCED RISK OF
DANGEROUS WILDFIRES. A WIND ADVISORY AND RED FLAG WARNING MAY BE
NEEDED MONDAY AND TUESDAY AS WINDS INCREASE IN ADVANCE...AND IN
THE WAKE OF...A COLD FRONT THAT WILL MOVE THROUGH DEEP SOUTH TEXAS
ON TUESDAY. THIS COLD FRONT MAY ALSO PRODUCE SOME STRONG TO SEVERE
THUNDERSTORMS MONDAY NIGHT INTO TUESDAY. A SMALL CRAFT ADVISORY
WILL BE NEEDED ALONG THE LOWER TEXAS COAST SUNDAY NIGHT THROUGH
TUESDAY NIGHT DUE TO THE STRONG WINDS AND ROUGH SEAS. A GALE
WARNING MAY BE NEEDED DURING THIS PERIOD. A MODERATE TO HIGH RISK
OF RIP CURRENTS IS LIKELY ALONG THE LOCAL BEACHES THROUGH MUCH OF
THE FORECAST PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MARTIN/CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 8:19 PM CDTFire Weather WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more9 hr
Mar 16, 1:41 AM CDTDense Fog AdvisoryBROBrooks, Cameron, Hidalgo, Kenedy, Willacy4 hr
Mar 16, 4:40 AM CDTWind AdvisoryBROCameron, Hidalgo, Kenedy, Willacy14 hr

Nearby

Red Flag Warnings in Texas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.